Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 66, NWS Milwaukee, WI

July 24, 2017

NWS Milwaukee, WI issued this small craft advisory at Jul 24, 2017, 3:35 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2017, 3:35 AM CDT (08:35 UTC)
Expired
Jul 24, 2017, 10:00 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

800 
WHUS73 KMKX 240835
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CDT MON JUL 24 2017

...BRISK NORTH-NORTHEAST WINDS AND HIGH WAVES TODAY...

LMZ643-644-241645-
/O.NEW.KMKX.SC.Y.0066.170724T0835Z-170725T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
335 AM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  DIMINISHING TO 10 TO 15 KNOTS LATE IN THE AFTERNOON.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-241645-
/O.NEW.KMKX.SC.Y.0066.170724T0835Z-170725T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 AM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  DIMINISHING TO 10 TO 15 KNOTS EARLY IN THE EVENING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
CRONCE

WWW.WEATHER.GOV/MKX
5 follow-up statements
107 
WHUS73 KMKX 241415
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 AM CDT MON JUL 24 2017

...BRISK NORTH-NORTHEAST WINDS AND HIGH WAVES TODAY...

LMZ643-644-242215-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
915 AM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS DIMINISHING TO 10 TO 15 KNOTS LATE IN THE AFTERNOON. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-242215-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
915 AM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS DIMINISHING TO 10 TO 15 KNOTS EARLY IN THE EVENING. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
315 
WHUS73 KMKX 242023
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT MON JUL 24 2017

...BRISK NORTH-NORTHEAST WINDS AND HIGH WAVES TODAY...

LMZ643-644-250000-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
323 PM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  DIMINISHING TO 10 TO 15 KNOTS BY EARLY THIS EVENING. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET BY MID EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-250300-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 PM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: NORTH TO NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 
  KNOTS DIMINISHING TO 10 TO 15 KNOTS EARLY IN THE EVENING. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
671 
WHUS73 KMKX 250006
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
706 PM CDT MON JUL 24 2017

...WINDS AND WAVES GRADUALLY SUBSIDING THIS EVENING...

LMZ643-644-250115-
/O.EXP.KMKX.SC.Y.0066.000000T0000Z-170725T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
706 PM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LMZ645-646-250300-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
706 PM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: NORTHEAST TO EAST 10 TO 15 KNOTS. 

* WAVES: 3 TO 5 FEET EARLY THIS EVENING...SUBSIDING TO 1 TO 3 
  FEET BY LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
196 
WHUS73 KMKX 250229
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 PM CDT MON JUL 24 2017

...WINDS AND WAVES GRADUALLY SUBSIDING THIS EVENING...

LMZ645-646-250330-
/O.CON.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 PM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: NORTHEAST TO EAST 10 TO 15 KNOTS...DECREASING TO 5 TO 10
  KNOTS AFTER MIDNIGHT.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY LATER THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
056 
WHUS73 KMKX 250329
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1029 PM CDT MON JUL 24 2017

...WINDS AND WAVES CONTINUE TO DIMINISH...

.WINDS AND WAVES CONTINUE TO DIMINISH...AS HIGH PRESSURE MOVES 
ACROSS THE AREA. THE WINDS AND WAVES HAVE FALLEN BELOW SMALL 
CRAFT ADVISORY LEVELS.

LMZ645-646-250430-
/O.EXP.KMKX.SC.Y.0066.000000T0000Z-170725T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1029 PM CDT MON JUL 24 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$
WOOD
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 23, 11:32 PM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Jul 23, 11:32 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1132 PM CDT Sun Jul 23 2017

.UPDATE...

&&

.AVIATION(06Z TAFS)...

Northeast winds have taken hold. Stronger by Lake Michigan.
MVFR cigs with clouds in the northeast flow. these will spread
farther west overnight. Then scatter out by/during afternoon
Monday, rising to VFR.

Might be some fog tonight in the west toward the high building
in. A drier airmass will slowly be working in overnight though,
which might limit develop.

&&

.PREV DISCUSSION... (Issued 903 PM CDT Sun Jul 23 2017)

UPDATE...

Isolated showers mainly along better push of northeast winds.
These will continue to diminish.

MARINE...

Winds/waves will approach Small Craft Advisory levels later
tonight and Monday, but right now it looks like conditions should
stay just below criteria, or only briefly meet them.

PREV DISCUSSION... (Issued 626 PM CDT Sun Jul 23 2017)

UPDATE...

AVIATION(00Z TAFS)...

Isolated showers lingering in the east into the evening. Dry
weather is then expected overnight and on Monday as high pressure
builds into the region.

Winds will continue to switch to the northeast across the area.

Might be some fog tonight in the west toward the high building in.
A drier airmass will slowly be working in overnight though, which
might limit develop.

Low clouds are expected to develop late tonight, especially east,
lingering into Monday morning. Should see VFR conditions return
north to south late morning into the afternoon.

PREV DISCUSSION... (Issued 241 PM CDT Sun Jul 23 2017)

DISCUSSION...

Tonight and Monday...Forecast confidence is high:

Storms in the south will wind down late this afternoon, with a few
showers possibly lingering in the east into the evening. Dry
weather is then expected overnight and on Monday as high pressure
builds into the region.

After a brief period of clearing, more clouds are expected to
move in from the north/northeast late evening into the night.
Limited any fog potential to the west where winds will be lighter
and clouds will move in later. Dewpoints will be slowly lowering
overnight, which could also limit fog development.

The clouds are expected to linger through Monday morning, winding
down by mid/late afternoon. The lack of sunshine along with
cooler temps aloft will result in below normal high temps in the
low to mid 70s.

Tuesday and Tuesday night...Forecast confidence is high.

High pressure will be drifting off to the southeast, allowing
southerly winds to return. We will be dry with a decent amount of
sunshine during the day, but dew points will be on the increase
with warmer temps and moisture returning.

Wednesday and Wednesday night...Forecast confidence high.

A cold front will drop very slowly south through the state later
Wednesday through Wednesday night. We may stay dry across the
south during the morning, with thunderstorm chances arriving in
the afternoon. The best chance for activity will be during the
evening. The moisture return ahead of the front is rapid with
precipitable water values reaching around 2 inches. Given that
and the slow movement of the front, rainfall rates and amounts
will likely be on the high side. Also, the storm prediction center
is highlighting the potential for severe thunderstorms as well.

Thursday...Forecast confidence is medium.

The bulk of the showers and storms will be south of Wisconsin by
sunrise, but we may see some lingering activity in the morning.
Dry by afternoon if things remain progressive.

Friday through Sunday...Forecast confidence is medium.

High pressure should build back in from the north, providing a
mostly dry stretch during this period with temperatures near
normal. Some guidance suggests another front approaching from the
north later on Sunday (next weekend), but that is a long way off.

AVIATION(18Z TAFS)...

Storms in the south will wind down late this afternoon, with a
few showers possibly lingering in the east into the evening. Dry
weather is then expected overnight and on Monday as high pressure
builds into the region.

Winds will continue to switch to the northeast this afternoon
near Lake Michigan as a lake breeze moves in.

Might be some fog tonight in the west toward the high building in.
A drier airmass will slowly be working in overnight though, which
might limit develop.

Low clouds are expected to develop tonight, lingering into Monday
morning. Should see VFR conditions return north to south late
morning into the afternoon.

MARINE...

Could see winds/waves approach Small Craft Advisory levels on
Monday, but right now it looks like conditions should stay just
below criteria.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Hentz
Tonight/Monday and Aviation/Marine...DDV
Monday Night through Sunday...Davis
Hazardous weather outlook, Jul 23, 8:14 PM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
814 PM CDT Sun Jul 23 2017

WIZ046-047-051-052-056>060-062>072-250115-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
814 PM CDT Sun Jul 23 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance for thunderstorms on Wednesday into Wednesday
night. Some of these thunderstorms could become strong to severe,
producing large hail, damaging wind, and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday.

LMZ643>646-250115-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
814 PM CDT Sun Jul 23 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

Northeast winds and increasing waves may approach small craft
advisory levels.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Northeast winds and increasing waves may approach small craft
advisory levels Monday.

There is a chance for thunderstorms on Wednesday into Wednesday
night. Some of these thunderstorms could become strong to severe,
producing large hail and damaging wind.

Hentz

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:48 AM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan18 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.